Post # 17
@piglet_625: I could stop taking it, but I’d rather not. It’s for my acne, which has just been awful recently. It was SO BAD. I was embarrassed to leave the apartment every morning. My face is now looking clearer than ever. So I could stop the new pills, but I really don’t want to go back to being ugly, either. I’ve used other antibiotics from this same drug family before without problems. 🙁
Post # 18
@GreenEyedMoon: Im not saying your problem is carrots But you could have developed a allergy to something you never had a problem with before…
Post # 19
I’m so sorry that you’re in such a miserable situation!
I don’t have much advice for you, but I will share an experience I had.
I once decided to take a nap in a shirt (camisole) that I just bought and had not laundered. I had been wearing the shirt all day and had been having no problems, so I didn’t even blink when I decided to take a nap. But when I woke up, I had welts/hives alll over my back in the exact shape of my shirt. Case and Point: New things can have allergens on them too. You should launder anything and everything you’ve come into contact with after wearing that shirt (including your sheets). Don’t use anythign knew, just your regular detergent that you know works for you. Change your diet to something mild like clear broths with no extra spices or preservatives and start working other things into your diet. You might be able to find your allergy if it’s a food you’re eating. Quit the benedryl for a couple days and try using something else. You could be allergic to the dye that colors the pill that bright pink.
And remember, the thing about allergies is that whatever allergen it is, you likely had a symptom-less encounter with it before. That’s how hypersensitivities work. You are exposed once, your body notes it as something it doesn’t like but doesn’t do much about it the first time you come into contact. But any following exposures can be met with a very aggressive allergic reaction. It won’t even necessarily be the 2nd or 3rd exposure. Some things that you routinely ate/did as a child or earlier in your life could trigger a reaction now. So don’t rule out anything just because you’ve had it before and didn’t have a problem. And just to be sure, you’re not pregnant, are you?
Good luck with finding comfort! I hate hives and allergies!
ETA: Even if you haven’t had a problem to a certain drug family, you could be allergic the particular formulation of that pill. It’s like being lactose intolerant. I can’t have milk in its pure form or ice cream, but I could eat a pound of cheese and 4 cups of yogurt if I wanted to. It’s a really bad analogy, but the poitn is that even though a drug belongs to a certain family, there’s other stuff in there that you might be having a problem with. You may have to ask for something different.
Post # 20
not a doc but i have lots of allergies. what kind of steroid shot did they give you? medrol is great. i’ve taken it both orally and as a shot. at this point what you’re allergic to can be anything. it can be something in the air or something you’ve ingested. you should probably get an allergy prick test after this episode to narrow down what you’re allergic to. in the meantime, maybe try a different antihistimine. benadryl is a great antihistimine but i hate the groggy feeling and just about every antihistime has stopped working for me. i’m sorry. allergies suck.
Post # 21
What julies1949 said.
I had a really bad allergic reaction last year (hives, swollen face/hands, eyes shutting closed) and I never figured out what it was. I have even had allergy testing and nothing came up and I haven’t had a reaction since then.
It lasted about 3 weeks for me and all I could really do is keep taking antihistamines to keep it under control somewhat.
Good luck & feel better!